Hi Bstevens. You have two issues going on here: Grief over the death of your best friend, and your decision to stop taking Vicodin. You don't say what the connection is in your mind, but I am sure there is one if the withdrawal from the Vicodin is making you have suicidal ideation. From what I read on sites about Vicodin, what you are experiencing is normal-- and it seems many sites recommend going to a treatment facility to do it. The most specific website I found was this: http://www.vicodin-addiction.com/vicodin-withdrawal.htm
It says there are two parts ot getting off Vicodin, physical and mental. It is likely that if you do not deal with the reasons you have been on it for 20 years, getting off it and staying off it will be more difficult.
I am Bipolar and have run a site for people with Bipolar for 11 years. Sometimes people come in with addictions and we talk through it.What I am saying is that I am not an expert at this kind of thing but I do have experience talking with people about feelings, medications and especially depression. I am also a crack researcher online. You are very welcome to talk with me about things you can't tell other people about. Added bonus: I live very far away, not in the US. Total secrecy 😉 Other information, I am a 48 year old woman, a historian and editor. My name is Kate.
I just like to help, so please do not hesitate to write and unload. @bstevens1